By Topic

Algebraic generalization of BCH-Goppa-Helgert codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

Based on the Mattsom-Solomon polynomial, a class of algebraic linear error-correcting codes is proposed, which includes the Bose-Chaudhuri-Hocquenghen (BCH) codes, Goppa codes, and Srivastava codes as subclasses. Several constructive bounds on the minimum distance of these codes are derived and are shown to be achievable using either Berlekamp's iterative decoding algorithm or Goppa's method based on divided difference. Moreover, it is shown that this class of codes asymptotically approaches the Varshamov-Gilbert bound asn rightarrow infty. Although some binary Goppa codes were previously known to haven leq 2^m, r leq m cdot t, andd geq 2t+ 1, it is shown that a much larger class of codes also possesses such parameters. Finally, shortened codes are considered. With a limited computer search, a number of good codes were found. It is also observed that the proposed codes have no fundamental difference from those recently given by Helgert.

Published in:

Information Theory, IEEE Transactions on  (Volume:21 ,  Issue: 1 )